MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542914
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant medical products: right breast implant saline mentor siltex contour moderate profile 425cc, lot number: 177681, catalog number: 3542914.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation with mentor siltex contour moderate profile 425cc saline breast implants which the left side deflated after implantation.As a result, the patient underwent bilateral removal and replacement with implants as follow: left: catalog number: 350-4001bc, serial number: (b)(4), right: catalog number: 350-4001bc, serial number: (b)(4)on (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation summary upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.White material was observed on the shell surface.During examination, product evaluation team observed a rent measuring approximately 0.7 cm next to a siltex cracking area, on the posterior aspect.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence indicates that the result relates to manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.(b)(4).
 
Additional Manufacturer Narrative
On 04/11/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7364350
Report Number1645337-2018-01712
Device Sequence Number172967
Product Code FWM
UDI-Device Identifier00081317001881
UDI-Public00081317001881
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2003
Device Catalogue Number3542914
Device Lot Number202542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
02/23/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/02/2018
06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR